MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 04 january 2024, a 19mm regent aortic mechanical heart valve (mhv) was chosen for implant.The patient was presented with rheumatic heart disease (rhd).During implantation, one leaflet got dislodged from pivot and fell into the left ventricle cavity.The holder handle was fully inserted into the orifice at a 90 degree angle, and this event was not during rotation of the valve.The intact leaflet was recovered from the patient.The device was removed and discarded.A replacement 17mm regent aortic mechanical heart valve (mhv) was successfully implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported to be stable.
 
Additional Manufacturer Narrative
An event of the detachment of device or device component with leaflet dislodgement was reported.The investigation found that one leaflet was dislodged.The other leaflet was intact in the orifice and was mobile.The orifices were undamaged.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that during implantation, one leaflet got dislodged from pivot and fell into the left ventricle cavity.The intact leaflet was recovered from the patient.The device was removed and discarded.The holder handle was fully inserted into the orifice at a 90 degree angle.A new replacement regent aortic mechanical heart valve (mhv) was successfully implanted.Based on the information reviewed, the root cause of the leaflet dislodgement could not be conclusively determined.Here is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18592070
Report Number2135147-2024-00383
Device Sequence Number12476968
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public(01)05414734005852(17)280412(10)C00010973
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19AGFN-756
Device Lot NumberC00010973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown